Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 79, NWS Nashville, TN

June 24, 2019Jackson County, Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2019, 1:43 PM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 1:43 PM CDT (18:43 UTC)
Expired
Jun 24, 2019, 2:30 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jackson County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 2:00 PM CDTTSTM WND DMG8 Ne Cummins Falls Stat, TNTREE DOWN AT 235 POPLAR SPRINGS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS54 KOHX 241843
SVROHX
TNC087-133-141-241930-
/O.NEW.KOHX.SV.W.0079.190624T1843Z-190624T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
143 PM CDT Mon Jun 24 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Overton County in Middle Tennessee...
  Southeastern Jackson County in Middle Tennessee...
  Northwestern Putnam County in Middle Tennessee...

* Until 230 PM CDT.

* At 143 PM CDT, a severe thunderstorm was located near Gainesboro,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Livingston, Algood, Rickman and Cummins Falls State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3620 8574 3631 8574 3647 8521 3620 8524
TIME...MOT...LOC 1843Z 256DEG 33KT 3626 8565 

HAIL...<.75IN
WIND...60MPH
 
$$

Barnwell
2 follow-up statements
851 
WWUS54 KOHX 241908
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
208 PM CDT Mon Jun 24 2019

TNC087-241918-
/O.CAN.KOHX.SV.W.0079.000000T0000Z-190624T1930Z/
Jackson TN-
208 PM CDT Mon Jun 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3647 8521 3620 8524 3620 8549 3628 8550
      3629 8549 3630 8550 3638 8550
TIME...MOT...LOC 1908Z 256DEG 33KT 3632 8537 

$$

TNC133-141-241930-
/O.CON.KOHX.SV.W.0079.000000T0000Z-190624T1930Z/
Overton TN-Putnam TN-
208 PM CDT Mon Jun 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL OVERTON AND NORTH CENTRAL PUTNAM COUNTIES...

At 208 PM CDT, a severe thunderstorm was located near Livingston,
moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Livingston, Algood and Rickman. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3647 8521 3620 8524 3620 8549 3628 8550
      3629 8549 3630 8550 3638 8550
TIME...MOT...LOC 1908Z 256DEG 33KT 3632 8537 

HAIL...<.75IN
WIND...60MPH
 
$$

Barnwell
911 
WWUS54 KOHX 241921
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
221 PM CDT Mon Jun 24 2019

TNC133-141-241931-
/O.EXP.KOHX.SV.W.0079.000000T0000Z-190624T1930Z/
Overton TN-Putnam TN-
221 PM CDT Mon Jun 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OVERTON AND NORTH
CENTRAL PUTNAM COUNTIES WILL EXPIRE AT 230 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3647 8521 3620 8524 3620 8549 3628 8550
      3629 8549 3630 8550 3638 8550
TIME...MOT...LOC 1921Z 256DEG 33KT 3635 8525 

$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:36 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 24, 12:36 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1236 PM CDT Mon Jun 24 2019

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

This morning's shower and scattered thunderstorm activity is
starting to pull out of Middle TN at update time. This complex had
an interesting shape to it, almost an MCV-looking system, which is
interesting for this afternoon's expected development. We're
already beginning to see the makings of that development, coming
over the TN River. Just showers now, this trough should be the
focus for any convection this afternoon. The big question, at what
point does it start to blossom? With the morning activity, it's
looking very likely that it won't be until it gets east of I-65.
In fact, some of the latest hi-res guidance suggest it could be
east of the Cumberland Plateau before it reaches an air mass that
would allow for convection to start. That said, I still think
we'll see at least showers along this trough, and it should start
expanding southward early this afternoon. As the environment has
been worked over pretty well, synoptic forcing might be enough for
a strong storm or two on the Plateau, but the likelihood of this
seems to be less after our rain this morning.

A pattern change is on the way and we'll talk about that more with
the afternoon forecast package.

&&

.AVIATION...
18Z TAF DISCUSSION.

Chances for showers and thunderstorms will impact terminals this
afternoon with the better chances at KCSV. MVFR cigs should give
way to VFR cigs through the afternoon unless a passing
shower/storm lowers cigs/vis briefly. There will be chances for
fog overnight as well, especially at KCSV if showers impact the
terminal, but models aren't completely on board just yet. West and
southwest winds will be around 10 to 15 knots with gusts up to 25
knots possible this afternoon before calming down to around 5 to
10 knots this evening.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Barnwell
Hazardous weather outlook, Jun 24, 7:20 AM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
720 AM CDT Mon Jun 24 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-251230-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
720 AM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to strengthen this afternoon east of
I-65. The main concerns will be damaging wind gusts and hail.
Isolated flooding may also become a concern in areas that saw
rainfall last night.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today.

27

In the hours before

Special weather statement, Jun 24, 12:47 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
1247 PM CDT Mon Jun 24 2019

TNZ009-028-030>032-241830-
Putnam TN-Wilson TN-Jackson TN-Macon TN-Smith TN-
1247 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SMITH...JACKSON...NORTHEASTERN
WILSON...SOUTHEASTERN MACON AND WEST CENTRAL PUTNAM COUNTIES UNTIL
130 PM CDT...

At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Carthage, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Carthage, Gainesboro, Gordonsville, Hickman, South Carthage,
Whitleyville, Dixon Springs, Granville and Pleasant Shade.

This includes Interstate 40 between mile markers 247 and 262.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3650 8570 3649 8565 3620 8555 3611 8616
      3630 8614 3630 8612 3636 8608 3639 8600
      3639 8598 3641 8598 3651 8576 3650 8575
      3650 8572 3652 8574 3652 8570
TIME...MOT...LOC 1747Z 241DEG 37KT 3623 8609

Barnwell
Special weather statement, Jun 24, 1:14 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
114 PM CDT Mon Jun 24 2019

TNZ030>032-064-241900-
Putnam TN-De Kalb TN-Jackson TN-Smith TN-
114 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHERN DE
KALB...SOUTHEASTERN JACKSON AND PUTNAM COUNTIES UNTIL 200 PM CDT...

At 114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonsville, or 9 miles south of Carthage, moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Cookeville, Algood, Baxter, Gordonsville, Hickman, Alexandria, Center
Hill Lake, Burgess Falls State Park, Edgar Evans State Park and
Cummins Falls State Park.

This includes Interstate 40 between mile markers 252 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3630 8549 3630 8547 3628 8545 3628 8547
      3626 8545 3626 8544 3605 8538 3608 8551
      3607 8556 3606 8558 3604 8559 3605 8561
      3604 8562 3602 8603 3617 8607 3633 8550
TIME...MOT...LOC 1814Z 258DEG 36KT 3612 8598

Barnwell
Local storm report, Jun 24, 1:20 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     3 N CARTHAGE            36.30N  85.94W
06/24/2019                   SMITH              TN   EMERGENCY MNGR

            TREE DOWN ON TURKEY CREEK ROAD (HWY 263)

&&

EVENT NUMBER OHX1900403

UNGER
Local storm report, Jun 24, 1:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     7 NNE CARTHAGE          36.35N  85.89W
06/24/2019                   SMITH              TN   SOCIAL MEDIA

            TREES DOWN ON HWY 85 WEST OF KEMPVILLE

&&

EVENT NUMBER OHX1900404

UNGER
Special weather statement, Jun 24, 1:31 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
131 PM CDT Mon Jun 24 2019

TNZ011-034-241915-
Fentress TN-Pickett TN-
131 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PICKETT AND FENTRESS
COUNTIES UNTIL 215 PM CDT...

At 131 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Jamestown, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Jamestown, Allardt, Grimsley, Pickett State Park and Clarkrange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3639 8469 3637 8470 3638 8472 3635 8473
      3635 8474 3634 8474 3633 8477 3630 8480
      3628 8488 3624 8488 3621 8491 3619 8491
      3615 8511 3620 8508 3630 8512 3640 8512
      3641 8514 3645 8514 3660 8479 3640 8466
TIME...MOT...LOC 1831Z 241DEG 36KT 3631 8508

Barnwell
Special weather statement, Jun 24, 1:34 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CDT Mon Jun 24 2019

TNZ010-011-031-033-241915-
Overton TN-Pickett TN-Clay TN-Jackson TN-
134 PM CDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
EASTERN JACKSON AND EASTERN CLAY COUNTIES UNTIL 215 PM CDT...

At 133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Celina to near Gainesboro. Movement was
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Livingston, Celina, Byrdstown, Wolf River Dock, Huntersville, Dale
Hollow Lake, Static, Standing Stone State Park and Ashlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3662 8500 3656 8504 3655 8505 3652 8505
      3653 8507 3650 8509 3644 8510 3640 8512
      3630 8549 3630 8550 3629 8552 3625 8566
      3662 8554 3663 8527
TIME...MOT...LOC 1833Z 239DEG 39KT 3657 8547 3636 8556

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:00 PM CDTSpecial Weather StatementOHXMontgomery45 min
Jun 23, 7:39 PM CDTSpecial Weather StatementOHXRobertson51 min
Jun 24, 12:13 AM CDTSpecial Weather StatementOHXLawrence, Lewis, Wayne47 min
Jun 24, 1:37 AM CDTSpecial Weather StatementOHXMaury23 min
Jun 24, 3:48 AM CDTSpecial Weather StatementOHXHumphreys27 min
Jun 24, 4:05 AM CDTAreal Flood AdvisoryOHXHumphreys, Perry115 min
Jun 24, 4:15 AM CDTSpecial Weather StatementOHXDickson, Hickman45 min
Jun 24, 5:00 AM CDTSpecial Weather StatementOHXWilliamson30 min
Jun 24, 6:22 AM CDTAreal Flood AdvisoryOHXHickman, Humphreys, Perry3 hr
Jun 24, 6:39 AM CDTSpecial Weather StatementOHXMaury36 min
Jun 24, 7:09 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Lewis3 hr
Jun 24, 7:31 AM CDTSpecial Weather StatementOHXMaury44 min
Jun 24, 12:01 PM CDTSpecial Weather StatementOHXSmith, Trousdale44 min
Jun 24, 12:41 PM CDTSpecial Weather StatementOHXClay, Jackson49 min
Jun 24, 12:47 PM CDTSpecial Weather StatementOHXJackson, Smith43 min
Jun 24, 1:01 PM CDTSevere Thunderstorm WarningOHXJackson, Smith44 min
Jun 24, 1:14 PM CDTSpecial Weather StatementOHXPutnam46 min
Jun 24, 1:31 PM CDTSpecial Weather StatementOHXFentress44 min
Jun 24, 1:34 PM CDTSpecial Weather StatementOHXClay, Pickett41 min
Jun 24, 2:01 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, White44 min
Jun 24, 2:21 PM CDTSpecial Weather StatementOHXFentress24 min
Jun 24, 2:44 PM CDTSpecial Weather StatementOHXFentress, White61 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.